Home | Contact | Sitemap | Privacy Policy | Terms and conditions
User Name
Password
Effexor / Venlafaxine Post here any messages about Effexor
Reply
 
Thread Tools Display Modes
  #1  
Old 02-01-13, 01:48
baileyvanilla baileyvanilla is offline
 
Join Date: Jan 2013
Posts: 2
Venlafaxine withdrawal symptoms?

Hello everyone, this is my first post.

I'm here because I have recently discovered how hard coming off venlafaxine is and I would like to exchange stories with other people that are going through similar issues (or that didn't have any!).

I've been on 150mg of venlafaxine for a few months, and recently started noticing that if I missed a dose I would get the following symptoms:
-extremely vivid dreams/nightmares
-cold night sweats
-waking up with all my muscles tensed up
-strange electrical sensation in my brain
-brain zaps
-weird pressure sensation in my ears
-faintness
-dizzyness
-general feeling of weakness
-feeling like my brain is being shaken inside my head like an egg yolk inside the egg shell

Through trial and error I've figured out that these symptoms start to appear after about 30 hours since my last dose, and get increasingly worse. I have never made it more than 2 days without taking a dose.

I want to go off the medication because I no longer feel depressed and I don't think it ever did much to begin with, and also I'm a student and I could really use the money for something else, like paying rent. But if the effects are so horrible after only 2 days, I shudder to think what might be in store for me....
Reply With Quote
  #2  
Old 02-01-13, 02:06
nomorepanic's Avatar
nomorepanic nomorepanic is offline
Administrator
 
Join Date: Apr 2003
Location: , , United Kingdom.
Posts: 36,851
Re: Venlafaxine withdrawal symptoms?

Hi

Do you mean that you just stopped taking them without slowly tapering off?
__________________
Nicola

“Don't be afraid of death; be afraid of an unlived life. You don't have to live forever, you just have to live.” - Natalie Babbitt

Please help keep NMP running and donate to the running costs: http://www.nomorepanic.co.uk/donate



Reply With Quote
  #3  
Old 02-01-13, 03:34
baileyvanilla baileyvanilla is offline
 
Join Date: Jan 2013
Posts: 2
Re: Venlafaxine withdrawal symptoms?

I haven't actually stopped taking them, but I want to. What I'm describing here is the effects I suffer after missing one dose.
Reply With Quote
  #4  
Old 03-01-13, 00:37
spawn's Avatar
spawn spawn is offline
Advanced Member
 
Join Date: Jul 2012
Posts: 848
Re: Venlafaxine withdrawal symptoms?

You need to speak to your doctor about tapering off of them.
Reply With Quote
  #5  
Old 05-01-13, 00:56
Dan1975 Dan1975 is offline
Junior Member
 
Join Date: Oct 2011
Posts: 124
Re: Venlafaxine withdrawal symptoms?

I was on 200 and stopped just like that. Symptoms lasted a week and then dissapeared
Reply With Quote
  #6  
Old 05-01-13, 01:55
Emphyrio's Avatar
Emphyrio Emphyrio is offline
Advanced Member
 
Join Date: Jun 2008
Posts: 1,027
Re: Venlafaxine withdrawal symptoms?

Venlafaxine seems like one of the worst antidepressants to come off - probably worse even than paroxetine which is known for its withdrawal symptoms. Its because venlafaxine has such a short half-life so it leaves the body comparatively quickly compared with other antidepressants.

I've never taken venlafaxine before but I've heard that there isn't a liquid version available, so when tapering people have to take individual pellets out of the capsules and use very sensitive scales to taper by a very small amount each time. There is well known website which talks about withdrawal from seroxat (or the US version of the drug) I don't know if you can mention other sites here, but it essentially advises tapering by 10% every 3-6 weeks to minimise long-term withdrawal symptoms. The website is fairly anti-medication, and many people seem to blame symptoms months or years after quitting a medication on withdrawal symptoms. I don't know whether this is true or not, but a slow taper does seem like the best way to come off the medication.

You could also temporarily switch to another SSRI with a longer half-life such as fluoxetine as a way of minimising the side effects. To quote wikipedia:

Quote:
Many doctors advise patients who are suffering from SSRI discontinuation syndrome to use fluoxetine as a substitute for their current drug.[39] Substituting fluoxetine in the final stages of SSRI discontinuation, or post discontinuation, provides a rate of reduction of antidepressant which can minimize or eradicate withdrawal symptoms in the patient. Fluoxetine migrates slowly from the brain to the blood. The active metabolite of fluoxetine remains a long time in the brain because it is lipophilic, with a biological half-life of 4 to 8 days (the longest of any SSRI). Therefore the level of the drug in the body falls slowly at a rate to which the brain can adjust when the dosage is reduced. Fluoxetine is also available in a liquid formula, allowing the physician to titrate the drug with greater ease (e.g., with an oral syringe).
Good luck! Also, if you're worried about the money, mention that to the GP and try and get 2 or 3 months prescription to save on prescription charges. A good GP will give you more than a month's worth if you explain your situation.
__________________
Today's mood rating - calculation in progress.
Reply With Quote
  #7  
Old 10-01-13, 21:45
pAULspybeef pAULspybeef is offline
New member
 
Join Date: Aug 2011
Posts: 83
Re: Venlafaxine withdrawal symptoms?

they are a ******* if you miss one dose!!! I get really funny feelings. I was on 250 now I'm on 150 and plan to go down to 75mg soon. brain zaps and feelings of weakness, dizzyness, surreal feelings, faintness, lethergy.....just very odd and unpleasant and even fuels anxiety. I can't wait to be off it altogether!
Reply With Quote
  #8  
Old 10-01-13, 23:41
Pipkin's Avatar
Pipkin Pipkin is offline
Administrator
 
Join Date: Nov 2011
Posts: 4,186
Re: Venlafaxine withdrawal symptoms?

I was on venlafaxine 10 years ago (75mg) and stopped overnight. It wasn't very pleasant for a week or so with headaches and dizziness (if I experienced brain zaps, I didn't notice) but it didn't last long and was easily bearable. I wouldn't recommend stopping without tapering though - I did it to get it over with quickly. Having said that, I've spent years training myself not to pay attention to anxiety symptoms so it's possible I tuned them out.

I've now been back on venlafaxine for a year because it works really well for me and the benefits far outweigh any side effects or withdrawal symptoms. I took sertraline for a very short period and the side effects with that were horrendous in comparison.

I guess everyone's different but I certainly wouldn't be put off taking ven as it has improved my quality of life immeasurably.

Pip
__________________
Not drowning, but waving
Reply With Quote
  #9  
Old 24-05-13, 22:42
bobbyd bobbyd is offline
 
Join Date: May 2013
Posts: 1
Unhappy Re: Venlafaxine withdrawal symptoms?

Thank God I found this site. I was beginning to believe I had something sinister wrong with me. I decided to stop taking my dose and go cold turkey as after ten years usage it seemed to be ineffective. never told my GP as he would have talked me out of it. I knew the withdrawal would be bad but boy not this bad.
constant shivering, even in heat.
brain zaps
tremors in my hands
thrush
sickness
diarrhea
itchy bottom
severe headaches
palpation's
chest pain
disorientation
no concentration
etc etc etc
No way am I going back on this drug. It has been a week and hopefully it will end soon. I will stick it out. Good luck to everyone else on their mission we will overcome!!!
Reply With Quote
  #10  
Old 15-06-13, 10:40
KatyUK KatyUK is offline
 
Join Date: Jun 2013
Posts: 1
Thumbs down Re: Venlafaxine withdrawal symptoms?

Hi,

I have been on venaflaxine 75mg for 1 month, during which time I have suffered from extreme sweating, night sweats, vivid dreams and sensitivity to sunlight. There has been little/ no improvement in my depression/anxiety. Before renewing my prescription, I spoke to my GP who advised me to come off the medication completely and immediately.

I have now been without for 3 days and am experiencing a constant buzzing in my ears, palpitations, dizziness, twitching, sweating, diarrhoea and nausea.

As I was only on the medication for a short time, does anyone know how long this will last? or any ways to combat it?

Any help appreciated
Reply With Quote
Reply

Tags
brain zaps, electricity, symptoms, venlafaxine, withdrawal


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off

Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
Venlafaxine withdrawal-mega headaches??? deedee6270 Effexor / Venlafaxine 3 22-02-12 19:14
Venlafaxine withdrawal???? deedee6270 Effexor / Venlafaxine 9 10-02-12 22:16
Having withdrawal from Venlafaxine Jenveale Effexor / Venlafaxine 0 02-02-12 16:28
Am I getting worse or is it still venlafaxine withdrawal? Lizziesaurus Symptoms 3 27-10-11 12:46


Powered by vBulletin® Version 3.8.4
Copyright ©2000 - 2017, Jelsoft Enterprises Ltd.